Alert archive / Oklahoma / River Flood Watches in 2016
River Flood Watch 9, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood watch at Apr 28, 2016, 11:03 AM CDT for Pushmataha County, Oklahoma. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2016, 11:03 AM CDT (16:03 UTC)
- Expired
- Apr 30, 2016, 8:37 AM CDT
- In force
- 46 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kiamichi River near Antlers (ANTO2). The gauge peaked at 23.87 ft at Apr 30, 2016, 6:00 PM CDT.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07336200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
678 WGUS64 KTSA 281603 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 1103 AM CDT THU APR 28 2016 ...The National Weather Service in Tulsa has issued a Flood Watch for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County Poteau River near Panama affecting Le Flore County Kiamichi River near Antlers affecting Pushmataha County Red River at Arthur City affecting Choctaw County OKC079-300403- /O.NEW.KTSA.FL.A.0007.160428T1603Z-160501T0600Z/ /PTAO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1103 AM CDT THU APR 28 2016 The National Weather Service in Tulsa has issued a * Flood Watch for The Poteau River near Poteau * until late Saturday night. * At 10:45 AM Thursday, the stage was 3.5 feet. * Flood stage is 24.0 feet. * Forecast...Flood stage may be exceeded Saturday if the expected rainfall of 2 to 4 inches occurs. If the heaviest rain falls further north than currently expected, there is a higher chance of exceeding flood stage. However, if the rain falls further south, the chance of flooding will go down. Listen for later forecasts and possible warnings. $$ OKC079-300402- /O.NEW.KTSA.FL.A.0008.160428T1603Z-160502T1500Z/ /PANO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1103 AM CDT THU APR 28 2016 The National Weather Service in Tulsa has issued a * Flood Watch for The Poteau River near Panama * until Monday morning. * At 10:30 AM Thursday, the stage was 10.3 feet. * Flood stage is 29.0 feet. * Forecast...Flood stage may be exceeded this weekend if the expected rainfall of 2 to 4 inches occurs. If the heaviest rain falls further north than currently expected, there is a higher chance of exceeding flood stage. However, if the rain falls further south, the chance of flooding will go down. Listen for later forecasts and possible warnings. $$ OKC127-300402- /O.NEW.KTSA.FL.A.0009.160428T1603Z-160501T1500Z/ /ANTO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1103 AM CDT THU APR 28 2016 The National Weather Service in Tulsa has issued a * Flood Watch for The Kiamichi River near Antlers * until Sunday morning. * At 10:30 AM Thursday, the stage was 6.2 feet. * Flood stage is 25.0 feet. * Forecast...Flood stage may be exceeded Friday night or Saturday if the expected rainfall of 3 to 4 inches occurs across the basin in southeast Oklahoma. Listen for later forecasts and possible warnings. $$ OKC023-300402- /O.NEW.KTSA.FL.A.0010.160428T1603Z-160501T1800Z/ /ARCT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1103 AM CDT THU APR 28 2016 The National Weather Service in Tulsa has issued a * Flood Watch for The Red River at Arthur City * until Sunday afternoon. * At 10:00 AM Thursday, the stage was 20.5 feet. * Flood stage is 27.0 feet. * Forecast...Flood stage may be exceeded Friday night or Saturday if the expected rainfall of 3 to 4 inches occurs across the basin in southeast Oklahoma. Listen for later forecasts and possible warnings. $$
3 follow-up statements
670 WGUS64 KTSA 291456 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 956 AM CDT FRI APR 29 2016 ...The Flood Watch continues for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County Poteau River near Panama affecting Le Flore County Kiamichi River near Antlers affecting Pushmataha County Red River at Arthur City affecting Choctaw County OKC079-010256- /O.CON.KTSA.FL.A.0007.000000T0000Z-160501T0600Z/ /PTAO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 956 AM CDT FRI APR 29 2016 The Flood Watch continues for The Poteau River near Poteau * until late Saturday night. * At 8:45 AM Friday, the stage was 4.2 feet. * Flood stage is 24.0 feet. * Forecast...The Poteau River near Poteau is currently forecast to remain below flood stage. However, if more rain falls than expected, flood stage could be exceeded by Saturday morning. Therefore, the flood watch remains in effect. Listen for later forecasts and possible warnings. $$ OKC079-010255- /O.EXT.KTSA.FL.A.0008.000000T0000Z-160502T0400Z/ /PANO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 956 AM CDT FRI APR 29 2016 The Flood Watch continues for The Poteau River near Panama * until Sunday evening. * At 9:30 AM Friday, the stage was 9.3 feet. * Flood stage is 29.0 feet. * Forecast...The Poteau River near Panama is currently forecast to rise to near 28.7 feet by late Saturday night, which is just below flood stage. However, if more rain falls than currently forecast, the river could go higher and exceed flood stage. Therefore, the flood watch remains in effect. Listen for later forecasts and possible warnings. $$ OKC127-010255- /O.EXT.KTSA.FL.A.0009.000000T0000Z-160501T0400Z/ /ANTO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 956 AM CDT FRI APR 29 2016 The Flood Watch continues for The Kiamichi River near Antlers * until Saturday evening. * At 9:30 AM Friday, the stage was 5.4 feet. * Flood stage is 25.0 feet. * Forecast...The river will rise to near 24.6 feet by early Saturday afternoon, which is below flood stage, and a flood advisory is currently in effect. However, if more rain falls than currently forecast, the river could go higher and exceed flood stage. Therefore, the flood watch remains in effect. Listen for later forecasts and possible warnings. $$ OKC023-010255- /O.CON.KTSA.FL.A.0010.000000T0000Z-160501T1800Z/ /ARCT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 956 AM CDT FRI APR 29 2016 The Flood Watch continues for The Red River at Arthur City * until Sunday afternoon. * At 9:00 AM Friday, the stage was 20.2 feet. * Flood stage is 27.0 feet. * Forecast...The Red River near Arthur City is currently forecast to remain below flood stage since the heaviest rainfall is expected further downstream. However, if the area of heavier rain shifts west, or upstream of Arthur City, flood stage could be exceeded on Saturday. Therefore, the flood watch remains in effect. Listen for later forecasts and possible warnings. $$
934 WGUS64 KTSA 300803 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 303 AM CDT SAT APR 30 2016 ...The Flood Watch is cancelled and a flood warning is in effect for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County Poteau River near Panama affecting Le Flore County ...The Flood Watch is cancelled for the following rivers in Oklahoma... Red River at Arthur City affecting Choctaw County ...The Flood Watch continues for the following rivers in Oklahoma... Kiamichi River near Antlers affecting Pushmataha County OKC079-300833- /O.CAN.KTSA.FL.A.0007.000000T0000Z-160501T0600Z/ /PTAO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 303 AM CDT SAT APR 30 2016 The Flood Watch is cancelled for The Poteau River near Poteau and has been replaced by a Flood Warning. * At 2:45 AM Saturday, the stage was 19.0 feet. * Forecast...The river is forecast to reach a maximum stage of 24.5 feet by this afternoon. * Forecast...The river is forecast to rise above flood stage by this afternoon. Therefore the Flood Watch is cancelled for this location and has been replaced by a Flood Warning. Please refer to the Flood Warning and any follow up statements for updated information concerning the flooding along this river. $$ OKC079-300833- /O.CAN.KTSA.FL.A.0008.000000T0000Z-160502T0400Z/ /PANO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 303 AM CDT SAT APR 30 2016 The Flood Watch is cancelled for The Poteau River near Panama and has been replaced by a Flood Warning. * At 2:30 AM Saturday, the stage was 22.6 feet. * Forecast...The river is forecast to reach a maximum stage of 32.8 feet by early Sunday afternoon. * Forecast...The river is forecast to rise above flood stage by late this afternoon. Therefore the Flood Watch is cancelled for this location and has been replaced by a Flood Warning. Please refer to the Flood Warning and any follow up statements for updated information concerning the flooding along this river. $$ OKC127-010400- /O.CON.KTSA.FL.A.0009.000000T0000Z-160501T0400Z/ /ANTO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 303 AM CDT SAT APR 30 2016 The Flood Watch continues for The Kiamichi River near Antlers * until this evening. * At 2:30 AM Saturday, the stage was 18.6 feet. * Flood stage is 25.0 feet. * Forecast...Flood stage may be exceeded in the next few days if additional run off occurs. Listen for later forecasts and possible warnings. $$ OKC023-300833- /O.CAN.KTSA.FL.A.0010.000000T0000Z-160501T1800Z/ /ARCT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 303 AM CDT SAT APR 30 2016 The Flood Watch is cancelled for The Red River at Arthur City * At 2:00 AM Saturday, the stage was 19.9 feet. * Forecast...The river is forecast to reach a maximum stage of 20.8 feet by Sunday evening. $$
752 WGUS64 KTSA 301337 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 837 AM CDT SAT APR 30 2016 ...The Flood Watch is cancelled for the following rivers in Oklahoma... Kiamichi River near Antlers affecting Pushmataha County OKC127-301407- /O.CAN.KTSA.FL.A.0009.000000T0000Z-160501T0400Z/ /ANTO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 837 AM CDT SAT APR 30 2016 The Flood Watch is cancelled for The Kiamichi River near Antlers * At 8:30 AM Saturday, the stage was 22.0 feet. * Forecast...The river is forecast to reach a maximum stage of 23.3 feet by this afternoon. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood watch went out at Apr 28, 6:32 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 28, 6:32 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 632 AM CDT THU APR 28 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Brief IFR vsbys in fog across parts of northwest AR this morning. Conditions to improve at KFYV by mid morning as temp/dewpoint spreads increase along with surface winds. Thunderstorms that develop tonight likely to stay south of KMLC. VFR cigs expected to spread north during the latter half of the TAF period. && .PREV DISCUSSION... /ISSUED 348 AM CDT THU APR 28 2016/ DISCUSSION... Occluded frontal system has pushed well east...with higher dewpoint air suppressed into srn TX and through the Gulf coast states. Expect a rather pleasant day...as the northeasterly/easterly flow maintains the dry low-level airmass. The front situated across TX will begin to lift north later today as a warm front...and should stretch roughly west-east along the Red River by late tonight. This will bring the higher dewpoints farther north as well...with 55-60F dewpoints likely across southern OK toward Friday morning. A strengthening low-level jet along with improving isentropic lift will result in convection along and north of the warm front...generally after 06z...with the activity spreading into mainly east-central and southeast OK. There will be some risk of hail with the elevated storms...although better severe chances are expected to remain to our southwest. The degree of northward progression of the warm front remains in question on Friday...but plan on leaning toward the ECMWF/GFS solution of keeping the front near the Red River at least during the early part of the day. Impressive isentropic lift will persist through eastern TX into southeast OK...and we'll need to keep a close eye on the heavy rainfall potential especially over southeast OK. Additional storms are expected during the day along the eastward advancing dryline...and this activity will eventually spread across the forecast area Friday evening/night as the surface cyclone lifts into northwest OK and the dryline/Pacific front surges east. Again the greatest severe weather threat looks to stay mostly southwest of the forecast area...although this could change if the warm front lifts farther north thus resulting in a larger warm sector across parts of the forecast area. Convection should be moving east of the area on Saturday as the Pacific front eventually clears. Sunday is looking cooler and dry...with low-end PoP returning early next mainly for the southern half of the area. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...23
Hazardous weather outlook, Apr 28, 5:13 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 AM CDT THU APR 28 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 AM CDT THU APR 28 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. DISCUSSION... THUNDERSTORMS...AND SEVERE WEATHER POTENTIAL RETURN LATE TONIGHT TO SOUTHEAST OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST TEXAS TONIGHT IN RESPONSE TO A LOW LEVEL JET THAT WILL DEVELOP IN THE VICINITY OF A SURFACE WARM FRONT. LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE NORTH NORTHEAST...AND INTO SOUTHEAST OKLAHOMA LATE TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...SEVERE THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... STORMS WILL LIKELY BE ONGOING ACROSS SOUTHEAST OKLAHOMA FRIDAY MORNING. THE SEVERITY...AND TYPE OF SEVERE WEATHER THAT OCCURS DURING THE DAY WILL DEPEND ON WHERE THE WARM FRONT SETS UP. LARGE HAIL WILL BE THE PRIMARY THREAT ON THE COOL SIDE OF THE FRONT...WHILE TORNADOES...HAIL AND DAMAGING WINDS WOULD BE POSSIBLE ALONG AND SOUTH OF THE BOUNDARY. AT THIS TIME... IT APPEARS SOUTHEAST OKLAHOMA WILL SEE THE BEST CHANCE FOR SEVERE WEATHER AS THIS AREA WILL BE JUST NORTH OF THE WARM FRONT FOR MUCH OF THE DAY. THIS SETUP ALSO FAVORS THE POTENTIAL FOR HEAVY RAINFALL ACROSS SOUTHEAST OKLAHOMA AS WELL. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY NIGHT AHEAD OF AN EASTWARD ADVANCING DRY LINE. STORM CHANCES WILL DIMINISH FROM WEST TO EAST ON SATURDAY AS A PACIFIC COLD FRONT SWEEPS THE AREA. AFTER A DRY AND COOLER SUNDAY...LOW THUNDERSTORM CHANCES RETURN TO PARTS OF THE AREA FOR EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 28, 8:55 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
855 AM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM TORNADO CHECOTAH 35.47N 95.52W
04/26/2016 MCINTOSH OK NWS STORM SURVEY
PRELIMINARY RATING OF EF0
&&
LACYLocal storm report, Apr 28, 9:16 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
916 AM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TORNADO TWIN OAKS 36.21N 94.85W
04/26/2016 DELAWARE OK NWS STORM SURVEY
TIME ESTIMATED BY RADAR
&&
LACYLocal storm report, Apr 28, 10:30 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1030 AM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TORNADO BIXBY 35.94N 95.88W
04/26/2016 F1 TULSA OK NWS STORM SURVEY
TIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A
PRELIMINARY EF1 RATING.
1035 PM TORNADO BROKEN ARROW 36.05N 95.79W
04/26/2016 F1 TULSA OK NWS STORM SURVEY
TIME ESTIMATED BY RADAR. TORNADO DAMAGE WAS JUST WEST OF
COUNTY LINE ROAD BETWEEN 121ST AND 131ST ST SOUTH. STORM
SURVEY TEAM HAS ASSIGNED A PRELIMINARY EF1 RATING.
1157 PM TORNADO TWIN OAKS 36.21N 94.85W
04/26/2016 F1 DELAWARE OK NWS STORM SURVEY
TIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A
PRELIMINARY EF1 RATING.
1229 AM TORNADO 1 NE DECATUR 36.35N 94.45W
04/27/2016 F1 BENTON AR NWS STORM SURVEY
TIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A
PRELIMINARY EF1 RATING.
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:03 AM CDT | River Flood Watch | TSA | Choctaw | 40 hr |
| Apr 28, 11:03 AM CDT | River Flood Watch | TSA | LeFlore | 40 hr |
| Apr 28, 11:03 AM CDT | River Flood Watch | TSA | LeFlore | 40 hr |
| Apr 28, 2:50 PM CDT | Flash Flood Watch | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 36 hr |
Nearby
River Flood Watches in Oklahoma, 2016Every river flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.